Alert archive / California / High Wind Watches in 2018
High Wind Watch 7, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Mar 5, 2018, 1:47 PM PST for Siskiyou County, California; Lake County, Oregon. It took effect at Mar 8, 2018, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2018, 1:47 PM PST (21:47 UTC)
- In effect from
- Mar 8, 2018, 1:00 AM PST
- Expired
- Mar 7, 2018, 3:28 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 104 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989 WWUS76 KMFR 052147 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 147 PM PST Mon Mar 5 2018 ...Strong south winds possible Wednesday night and Thursday... .A strong frontal system will move ashore on Thursday and bring the potential for strong south winds to the Shasta Valley and portions of the east side. Strong, gusty south to southwest winds are expected ahead of this front Wednesday night and then they will peak as the front passes Thursday. CAZ081-061200- /O.NEW.KMFR.HW.A.0007.180308T0900Z-180309T0000Z/ Central Siskiyou County- Including the cities of Yreka and Weed 147 PM PST Mon Mar 5 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... The National Weather Service in Medford has issued a High Wind Watch...which is in effect from late Wednesday night through Thursday afternoon. * Winds...South 35 to 45 mph with gusts to 60 mph possible. * Timing...Strong, gusty winds will develop Wednesday night and then peak as a front moves through Thursday morning. * Locations include...The Shasta Valley including Interstate 5 from Weed, CA northward. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. Tree damage and power outages are possible. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ ORZ031-061200- /O.NEW.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/ Central and Eastern Lake County- Including the city of Valley Falls 147 PM PST Mon Mar 5 2018 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Medford has issued a High Wind Watch...which is in effect from Thursday morning through Thursday evening. * Winds...South 35 to 45 mph with gusts to 60 mph possible. * Timing...Strong, gusty winds will develop Thursday morning and then peak as a front moves through Thursday afternoon. * Locations include...Much of central Lake County, including highway 31 from Silver Lake to the 395 interchange and Highway 395 from Valley Falls northward. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. Tree damage and power outages are possible. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
062 WWUS76 KMFR 061127 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 327 AM PST Tue Mar 6 2018 ...Strong south winds possible Wednesday night and Thursday... .A strong frontal system will move ashore on Thursday and bring the potential for strong south winds to the Shasta Valley and portions of the east side. Strong, gusty south to southwest winds are expected ahead of this front Wednesday night and then they will peak as the front passes Thursday. ORZ021-022-061700- /O.NEW.KMFR.FR.Y.0002.180306T1127Z-180306T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, and Bandon 327 AM PST Tue Mar 6 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... The National Weather Service in Medford has issued a Frost Advisory...which is in effect until 9 AM PST this morning. * Temperature...32 to 36, except locally as low as 30 degrees in typically colder locations south of Charleston. * Locations include...Coos Bay, North Bend, Bandon, and eastern portions of Brookings. * Impacts...Sensitive outdoor plants may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Frost Advisory means that areas of frost are expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$ CAZ081-070000- /O.CON.KMFR.HW.A.0007.180308T0900Z-180309T0000Z/ Central Siskiyou County- Including the cities of Yreka and Weed 327 AM PST Tue Mar 6 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * Winds...South 25 to 35 mph with gusts 50 to 60 mph possible. * Timing...Strong, gusty winds will develop Wednesday evening and then peak as a front moves Wednesday night through Thursday morning. * Locations include...The Shasta Valley including Interstate 5 from Weed, CA northward. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ ORZ031-070000- /O.CON.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/ Central and Eastern Lake County- Including the city of Valley Falls 327 AM PST Tue Mar 6 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * Winds...South 30 to 40 mph with gusts to 50 to 60 mph possible. * Timing...Strong, gusty winds will develop late Wednesday night and then peak as a front moves through Thursday. * Locations include...Much of central Lake County, including highway 31 from Silver Lake to the 395 interchange and Highway 395 from Valley Falls northward. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. Localized tree damage and power outages are possible, though not likely. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ BTL
220 WWUS76 KMFR 061651 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 851 AM PST Tue Mar 6 2018 ...Strong south winds possible Wednesday night and Thursday... .A strong frontal system will move ashore on Thursday and bring the potential for strong south winds to the Shasta Valley and portions of the east side. Strong, gusty south to southwest winds are expected ahead of this front Wednesday night and then they will peak as the front passes Thursday. ORZ021-022-061800- /O.EXP.KMFR.FR.Y.0002.000000T0000Z-180306T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, and Bandon 851 AM PST Tue Mar 6 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures are warming. $$ CAZ081-070500- /O.CON.KMFR.HW.A.0007.180308T0900Z-180309T0000Z/ Central Siskiyou County- Including the cities of Yreka and Weed 851 AM PST Tue Mar 6 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * Winds...South 25 to 35 mph with gusts 50 to 60 mph possible. * Timing...Strong, gusty winds will develop Wednesday evening and then peak as a front moves Wednesday night through Thursday morning. * Locations include...The Shasta Valley including Interstate 5 from Weed, CA northward. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ ORZ031-070500- /O.CON.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/ Central and Eastern Lake County- Including the city of Valley Falls 851 AM PST Tue Mar 6 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * Winds...South 30 to 40 mph with gusts to 50 to 60 mph possible. * Timing...Strong, gusty winds will develop late Wednesday night and then peak as a front moves through Thursday. * Locations include...Much of central Lake County, including highway 31 from Silver Lake to the 395 interchange and Highway 395 from Valley Falls northward. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. Localized tree damage and power outages are possible, though not likely. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
378 WWUS76 KMFR 062252 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 252 PM PST Tue Mar 6 2018 CAZ081-071300- /O.UPG.KMFR.HW.A.0007.180308T0900Z-180309T0000Z/ /O.NEW.KMFR.WI.Y.0014.180307T2000Z-180308T1000Z/ Central Siskiyou County- Including the city of Weed 252 PM PST Tue Mar 6 2018 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 2 AM PST THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from noon Wednesday to 2 AM PST Thursday. The High Wind Watch is no longer in effect. * Winds...South 25 to 35 mph with gusts 45 mph. * Timing...Winds will increase Wednesday afternoon and peak Wednesday evening before diminishing Wednesday night. Winds may increase again on Thursday. * Locations include...The Shasta Valley including Interstate 5 from Weed, CA northward to Grenada. * Impacts...Gusty winds may make driving difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ031-071300- /O.CON.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/ Central and Eastern Lake County- Including the city of Valley Falls 252 PM PST Tue Mar 6 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * Winds...South 30 to 40 mph with gusts to 50 to 60 mph possible. * Timing...Strong, gusty winds will develop late Wednesday night and then peak as a front moves through Thursday. * Locations include...Much of central Lake County, including highway 31 from Silver Lake to the 395 interchange and Highway 395 from Valley Falls northward. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. Localized tree damage and power outages are possible, though not likely. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
720 WWUS76 KMFR 071128 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 328 AM PST Wed Mar 7 2018 ...Gusty south winds expected this afternoon into Thursday... .Southeast and south winds will increase across the Shasta and Rogue valleys today as a low pressure system approaches. This evening into tonight winds will diminish in those valleys, but will increase from the south and southwest across portions of Klamath, Lake, and Modoc counties. The strongest winds east of the Cascades are expected to occur Thursday. ORZ031-072330- /O.UPG.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/ /O.NEW.KMFR.HW.W.0008.180308T1200Z-180309T0000Z/ /O.EXB.KMFR.WI.Y.0014.180308T0300Z-180309T0300Z/ Central and Eastern Lake County- Including the cities of Adel and Valley Falls 328 AM PST Wed Mar 7 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY... The National Weather Service in Medford has issued a High Wind Warning...which is in effect from 4 AM to 4 PM PST Thursday. A Wind Advisory has also been issued and is in effect from 7 PM this evening to 7 PM PST Thursday. * Winds...South to southwest 25 to 35 mph with gusts 45 to 55 mph in the advisory. South to southwest 35 to 45 mph with gusts 60 to 70 mph in the warning. * Timing...Advisory level winds are expected to begin in the mountains Thursday evening and then expand into valley areas overnight and into Thursday. Warning level winds are expected to begin in the higher terrain early Thursday morning and then continue through Thursday afternoon. * Locations include...Summer Lake, Silver Lake, Adel, Alkali Lake, and Valley Falls are in the advisory area. This advisory includes much of highway 395 north of Lakeview, as well as portions of Highway 140, and portions of Highway 20. The warning area includes the higher terrain, primarily Winter Rim in Lake County and the Warner Mountains. * Impacts...Strong winds are likely to make driving difficult, especially for high profile vehicles. Localized tree damage and power outages are possible. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ CAZ085-ORZ030-072330- /O.NEW.KMFR.HW.W.0008.180308T1200Z-180309T0000Z/ /O.EXB.KMFR.WI.Y.0014.180308T0300Z-180309T0300Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- 328 AM PST Wed Mar 7 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY... The National Weather Service in Medford has issued a High Wind Warning...which is in effect from 4 AM to 4 PM PST Thursday. A Wind Advisory has also been issued and is in effect from 7 PM this evening to 7 PM PST Thursday. * Winds...South to southwest 25 to 35 mph with gusts 45 to 55 mph in the advisory area. South to southwest 35 to 45 mph with gusts 60 to 70 mph in the warning area. * Timing...Advisory level winds are expected to begin in the mountains Thursday evening and then expand into valley areas overnight and into Thursday. Warning level winds are expected to begin in the higher terrain early Thursday morning and then continue through Thursday afternoon. * Locations include...The advisory includes portions of highway 140 between Bly and Lakeview, portions of highway 395 in California, and Highway 299 over the Warner Mountains. The warning is for the higher mountains, primarily Winter Rim and the Warner Mountains. * Impacts...Gusty winds may make driving difficult, especially for high profile vehicles. Localized tree damage and power outages are possible. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ ORZ026-072330- /O.EXB.KMFR.WI.Y.0014.180307T2000Z-180308T0200Z/ Jackson County- Including the city of Ashland 328 AM PST Wed Mar 7 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from noon today to 6 PM PST this evening. * Winds...South 25 to 30 mph with gusts 35 to 45 mph. * Timing...Winds are expected to increase this afternoon and then will remain gusty into this evening before diminishing. * Locations include...Portions of Interstate 5 from south of Ashland to southeast Medford. Highway 66 near Ashland and Emigrant Lake. Portions of Ashland, Talent, Phoenix, and south and east Medford. * Impacts...Gusty winds may make driving difficult at times, especially for light and high profile vehicles. Unsecured items are likely to be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that sustained winds of 25 to 39 mph are expected and/or that gusts of 45 to 57 are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-072330- /O.CON.KMFR.WI.Y.0014.180307T2000Z-180308T1000Z/ Central Siskiyou County- Including the city of Weed 328 AM PST Wed Mar 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST THURSDAY... * Winds...South 30 to 40 mph with gusts 55 mph. * Timing...Winds will increase this afternoon and then peak this afternoon and evening before diminishing late Wednesday night. Winds may increase again on Thursday. * Locations include...The Shasta Valley including Interstate 5 from Weed, CA northward to Gazelle, Grenada, and east of Montague. Lake Shastina and a small portions of highway 97 near Weed are also likely to be affected. * Impacts...Gusty winds may make driving difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BTL
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Mar 5, 8:52 AM PST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 5, 8:52 AM PST, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Medford OR 852 AM PST Mon Mar 5 2018 .UPDATE...A weak ridge will bring clear, quiet weather today and tomorrow, and much of Wednesday. Made some updates to temperatures... lows were cold this morning, but clear skies will support good mixing, bringing temperatures to the upper 50s in west side valleys, and upper 40s east of the Cascades. Tonight will be another cold night, with some patchy valley fog west of the Cascades... though drying lower level conditions should support less fog formation than this morning. Tuesday afternoon will be a few degrees warmer than today. The next wet windy system will approach the coast late Wednesday. The focus today will be on refining the details of that system... no updates have been made to the previous forecast to that time period, so see previous discussion for more information. -MSC && .PREV DISCUSSION... /Issued 433 AM PST Mon Mar 5 2018/ SHORT TERM...A weak upper level ridge is building into the area today. This is bringing dry and stable conditions to the area. Morning fog is expected to develop in many valleys west of the Cascades, with clearing in the late morning. This pattern remains in place into Tuesday as the ridge remains over the area. Offshore a strong low pressure system will approach the region from the west late Tuesday and Tuesday night. A warm front is expected to move into western portions of the area on Wednesday and bring a chance for precipitation, mainly to the coast. A strong cold front will approach on Wednesday, reaching the coast by early Wednesday evening. A second stronger frontal system will then move towards the coast Wednesday night and then gradually inland on Thursday. Ahead of the strong front on Wednesday, expect gusty south to southeast winds to develop across portions of the area as a strong mid level jet moves inland and the surface pressure gradient increases. Models support the potential for strong gusty winds to develop in the Shasta Valley late Wednesday afternoon into Wednesday evening and across portions of the east side Wednesday evening, inoculating at Summer Lake and over the mountains in Lake, eastern Klamath and Modoc counties. Advisory level winds with gusts of 40 to 45 mph are possible in the southern Shasta Valley and Summer Lake areas Wednesday evening and night. There remains variability though on the timing and strength of these winds though with the GFS showing a stronger mid level jet moving into the area versus the NAM, SREF and ECMWF. So will continue to monitor this with future model runs. Areas of light to moderate precipitation are expected to spread inland late Wednesday afternoon and Wednesday evening. Snow levels are expected around 4500 to 5500 feet elevation as precipitation spread inland. Models then indicate this front will move east of the Cascades Wednesday night. A second low and frontal system will approach the central Oregon coast Wednesday night. This low is forecast to move north-northeast along the Oregon coast with the associated cold front extending south and gradually moving inland Thursday into Thursday night. A second round of eve stronger winds is possible with this strong front on Thursday. Gusty winds are likely for most locations. Models show relatively good agreement with a 45 to 65 kt 700 mb jet moving into the area Thursday morning into Thursday afternoon, which combined with a strengthening surface pressure gradient will bring gusty winds to much of the area. Strongest winds are expected for areas east of the Cascades, especially in the Summer Lake area and over the mountains in Lake, eastern Klamath and Modoc counties. The GFS and NAM support the potential for warning level winds gusting to 60 mph or more in the Summer Lake area and across eastern mountains on Thursday. So, will need to monitor this with future model runs. In the Shasta Valley, also expect strong gusty winds with model forecasts indicating the potential for advisory level winds on Thursday. Although not as strong, also expect gusty winds in the Rogue Valley from Medford to Ashland. Along the coast, a 50 to 65 kt lower level jet is forecast to move onshore Thursday morning and early Thursday afternoon resulting in gusty winds for many coastal locations and strong winds possible over the coastal headlands. Areas of moderate to light precipitation will move into the CWA Thursday. Snow levels are expected to be around 4500 to 5500 feet through Thursday evening as this front moves inland. Periods of snow are possible over some higher passes in the Cascades Thursday morning into Thursday night, but amounts are expected to be mainly light. Note, downslope effects from winds may delay the onset of precipitation for portions of the Rogue Valley and the Shasta Valley on Thursday morning with increasing chances for precipitation Thursday afternoon and evening as the front gradually pushes inland. AVIATION...05/12Z TAF CYCLE...Skies are main clear with some areas of western valley fog/low clouds. Fog will be a concern for western valleys this morning. Areas of fog are expected in the Coquille, Umpqua and Illinois valleys, including at KRBG, as well as in the Grants Pass area. Conditions are marginal for fog to develop in the Rogue Valley near KMFR though. Given the clear skies and lingering moisture in the boundary layer, have kept MVFR visibilities in at KMFR for this morning beginning around sunrise. Conditions are expected to improve to VFR late this morning area wide. Local MVFR/IFR may redevelop in western valleys again early Tuesday morning around 12z. -CC MARINE...Updated 200 AM PST Monday 05 Mar 2018...Weak high pressure will persist near or over the waters through Tuesday. This will result in light to moderate winds and seas between 7 and 8 feet. The next time period of concern start on Wednesday. A front will approach the waters with south winds increasing over the waters late Wednesday afternoon. Moderate to strong south winds will continue through Thursday morning. Right now there is good agreement winds will be strongest Thursday morning with gales possible mainly beyond 10 nm from shore. Winds will gradually decrease Thursday afternoon, then more so Thursday night. However seas will remain high through Thursday night as we transition from wind generated waves to a fresh southwest swell. Calmer conditions return Friday and continue through Saturday. -Petrucelli PREV LONG TERM DISCUSSION... /Issued 219 PM PST Sun Mar 4 2018/ LONG TERM...Thursday March 8 through Sunday March 11...While there was a brief period of inconsistency in last night's model runs regarding timing of a frontal system late this week, 12Z model runs are now back in lock step. As a result, we still have moderate to high confidence in the extended forecast at this time. A wet and windy frontal system will move through our area on Thursday. We will see heavy rain at the coast and in the coastal mountains with less amounts inland, as usual. Snow levels are expected to rise to around 5000 feet, so snow impacts should occur above all the passes on I-5. Winds are probably the bigger impact from this storm, and Thursday's winds have been increased again for the usual wind-prone areas...Shasta Valley and East Side. At this time, it looks like at least advisory level winds, but some areas may reach warning criteria if current guidance holds. On Friday, the front moves east of us, but the upper trough will move through with plenty of showers and snow levels lowering back down to around 3000 feet. Despite lowering snow levels, snow impacts are expected to be minimal as the heaviest of the precipitation will be gone by then. Model guidance remains in unusually good agreement even into next weekend. A very moist frontal system will approach the west coast on Saturday. We may see a batch of showers on Saturday as a weak upper disturbance moves through. The main frontal band, which looks very wet, incidentally, will then edge in toward the coast Sunday. Being day 7, confidence in this timing isn't that great, but both the GFS and Euro (and their ensembles) show the bulk of the rain holding off until Sunday evening or night. -Wright && .MFR WATCHES/WARNINGS/ADVISORIES... OR...Dense Fog Advisory until 9 AM PST this morning for ORZ023. CA...None. Pacific Coastal Waters...None. MSC/CC/MAP
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 5:52 AM PST | Dense Fog Advisory | MFR | Coos, Douglas | 3 hr |
| Mar 5, 2:36 PM PST | Gale Watch | MFR | 23 hr |
Nearby
High Wind Watches in California, 2018High Wind Watches in Oregon, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.